MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S-ROM*SCREW,6.5MM DIA,25MM LG; BONE SCREWS AND PINS : SCREWS

DEPUY ORTHOPAEDICS INC US S-ROM*SCREW,6.5MM DIA,25MM LG; BONE SCREWS AND PINS : SCREWS
Model Number 55-6072
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Bone Fracture(s) (1870); Pain (1994); Inadequate Osseointegration (2646); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The primary surgery was performed on (b)(6) 2008 via tha for the patient's right hip joint.Post-operative progress was good.It was reported that the patient had a pain and insensitivity at the most recent regular outpatient visit.The surgeon checked by x-ray, he found bone atrophy at acetabular side and fracture at floor of the acetabulum.There was also loosening of the cup (the cup was manufactured by kyocera.).The revision surgery was performed on (b)(6) 2020 due to loosening of the cup and armd.The surgeon found that there was black powder at head-neck junction, the breakage of the screw (p/n: 556071), deformation and discoloration of the joint capsule.The surgeon replaced the cup, the stem and the head.He remained the sleeve and broken end of the screw in the body.He remained the broken screw because he could not remove it from the bone.The surgery was completed without any surgical delay.The surgeon commented that the cause of this event was problems with the sliding surface and head-neck junction.The surgeon will keep the patient under observation.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: a worldwide complaint database search did find one additional related report involving pain against the provided product code/lot code combination. per wi-3430, review of the device history record is unlikely to add value to the complaint investigation regarding an allegation of pain.A records review will not be performed at this time. .

Common Device Name
BONE SCREWS AND PINS : SCREWS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10951572
Report Number1818910-2020-26278
Device Sequence Number3230304
Product Code LPH
UDI-Device Identifier10603295175926
UDI-Public10603295175926
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K951000.
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55-6072
Device Catalogue Number556072
Device Lot Number4276072F
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer02/17/2021
Initial Report FDA Received Date12/05/2020
Supplement Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
9/10 ULTAMET 36MM HEADS +0; KYOCERA; PINNACLE MTL INS NEUT36IDX52OD; PINNACLE-A SCREW 6.5X20; S-ROM*SLEEVE PRX ZTT, 16B-SML; SROM 9/10 16X11X130 36
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight58